Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 126, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 29, 2009, 3:18 PM CDT for Avoyelles Parish, Rapides Parish, Vernon Parish, Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2009, 3:18 PM CDT (20:18 UTC)
- Expired
- Jun 29, 2009, 4:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Avoyelles Parish, LA, Rapides Parish, LA, Vernon Parish, LA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:09 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 29, 1:09 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 109 PM CDT MON JUN 29 2009 .AVIATION... CLOUDS ARE BEGINNING TO FORM ACROSS THE REGION THIS AFTERNOON. ELEVATED STORMS WILL PRODUCE NUMEROUS CLOUD TO GROUND AND CLOUD TO CLOUD LIGHTNING...THERE IS THE POTENTIAL OF MICRO-BURST WITH STRONGER STORMS. VFR... OUTSIDE OF STORM ACTIVITY. && K. KUYPER .PREV DISCUSSION... /ISSUED 1012 AM CDT MON JUN 29 2009/ UPDATE... MADE SOME MINOR CHANGES FOR THIS MORNING UPDATE AND INCREASED POPS SLIGHTLY ACROSS CENTRAL LOUISIANA FOR THIS AFTERNOON. CURRENT SURFACE ANALYSIS SHOWS A STALLED OUT FRONT DRAPED ACROSS CENTRAL LOUISIANA WITH CONVECTION INCREASING OVER NORTHEAST TEXAS AND NORTHWEST LOUISIANA DUE TO A SHORTWAVE MOVING SOUTHEAST. LCH MORNING SOUNDING SHOWS PW VALUES OVER 2 INCHES. THE SEA BREEZE COMBINED WITH THE FRONT ACROSS THE AREA WILL RESULT IN SCATTERED SHOWERS AND STORMS LATER TODAY. SOME STORMS COULD BE STRONG PRODUCING SOME LOCALLY HEAVY RAINFALL ALONG WITH GUSTY WINDS. GRIFFIN PREV DISCUSSION... /ISSUED 742 AM CDT MON JUN 29 2009/ AVIATION... A WEAK FRONTAL BOUNDARY WILL CONTINUE TO SAG DOWN ACROSS THE AREA TODAY. A FEW SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE BOUNDARY. VFR CONDITIONS WILL LIKELY PREVAIL TODAY OVER TAF SITES. COULD SEE ONE OR TWO STORMS PRODUCE GUSTY WINDS AS A SEA-BREEZE BOUNDARY AND FRONTAL BOUNDARY POSSIBLY MERGE THIS AFTERNOON. MARGINAL VFR IS POSSIBLE WHERE THE BOUNDARIES MERGE AND COLLAPSING THUNDERSTORMS LAY STRONGER OUTFLOWS AND REDUCED VISIBILITY. 06 PREV DISCUSSION... /ISSUED 342 AM CDT MON JUN 29 2009/ SYNOPSIS... LOOKING AT LATEST WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS...THE UPPER LEVEL RIDGE OVER TEXAS HAS FLATTENED AND BECOME A LITTLE MORE ELONGATED...AS NORTHERLY FLOW AROUND A LARGE UPPER LEVEL LOW OVER THE GREAT LAKES CONTINUES IMPINGING ON IT. THIS HAS ALLOWED A FRONTAL TROUGH TO MOVE NEAR THE FORECAST AREA AND IS DRAPED ACROSS NORTH CENTRAL LOUISIANA AND NORTHEAST TEXAS. LOCAL RADARS SHOW A FEW SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AHEAD OF THIS FEATURE AS A VERY MOIST AIRMASS IS IN PLACE WITH PRECIPITABLE WATER ON THE 29/00Z KLCH SOUNDING OVER 2 INCHES. RUA DISCUSSION... AIRMASS ACROSS THE FORECAST AREA WILL BE VERY MOIST AND UNSTABLE TODAY WITH PWAT REMAINING OVER 2 INCHES. NORTHERLY FLOW AT 70H AND 50H IS ALSO EXPECTED TO CONTINUE TODAY AND THIS SHOULD ALLOW FRONTAL TROUGH TO SLIDE SOUTH TOWARD THE COAST. IN THE MEANTIME...WOULD EXPECT SEA BREEZE TO DEVELOP BY MID TO LATE AFTERNOON ALONG THE COAST AND MOVE INLAND. THESE TWO FEATURES SHOULD BE A FOCUS WITH DAYTIME HEATING AND ABUNDANT MOISTURE FOR SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP...ESPECIALLY BETWEEN THE HIGHWAY 190 AND I-10 CORRIDORS. FORECAST SOUNDINGS DO SHOW SOME POTENTIAL FOR A FEW STRONG STORMS TO DEVELOP WITH THE POSSIBILITY OF STRONG WINDS AND FREQUENT LIGHTNING. ALSO...WITH THE HIGH PWAT VALUES...SOME LOCALLY HEAVY RAINFALL MAY OCCUR IF MERGERS BETWEEN SURFACE BOUNDARY AND SEA BREEZE BOUNDARY TAKE PLACE. HIGH TEMPERATURES DUE TO THE CLOUD COVER AND EXPECTED CONVECTION WILL BE A LITTLE LOWER THAN THE PAST COUPLE OF DAYS AND HEAT ADVISORY AT THIS POINT IS NOT ANTICIPATED. FRONTAL BOUNDARY WILL HANG AROUND THE I-10 CORRIDOR TO THE COAST ON TUESDAY. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE OVER LOWER SOUTHEAST TEXAS WHERE BEST LOW LEVEL CONVERGENCE FROM BOTH SURFACE FRONTAL BOUNDARY AND SEA BREEZE WILL OCCUR. DRIER AIR FILTERS INTO THE REGION ON WEDNESDAY AND THURSDAY WITH ONLY ISOLATED SHOWERS AT BEST NEAR THE COAST. OVER THE HOLIDAY WEEKEND...70H HIGH IS PROGGED TO BE OVER THE NORTH CENTRAL TO NORTHEAST GULF. THIS WILL SHOULD ALLOW FOR A DEEPER SOUTHERLY FLOW ACROSS THE FORECAST AREA. THIS WILL IN TURN BRING DECENT GULF MOISTURE AND ALLOW THE SEA BREEZE TO MAKE GOOD PROGRESS INLAND. THEREFORE...WENT WITH CHANCE POPS FOR FRIDAY AND ON THE FOURTH OF JULY FOR MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS. RUA MARINE... A FRONTAL TROUGH AT THE SURFACE WILL NEAR THE COAST TONIGHT AND ON TUESDAY. MAINLY LIGHT AND VARIABLE WINDS WILL BE THE RESULT AS A WEAK PRESSURE GRADIENT PREVAILS. A LIGHT TO MODERATE SOUTHERLY FLOW IS EXPECTED TO DEVELOP BY LATER IN THE WEEK INTO THE WEEKEND AS THE SURFACE TROUGH WASHES OUT AND HIGH PRESSURE BUILDS ACROSS THE NORTHERN GULF. RUA && .PRELIMINARY POINT TEMPS/POPS... KLCH 97 75 96 74 98 / 30 30 20 10 10 KBPT 98 76 95 72 98 / 30 30 30 10 10 KAEX 99 71 99 71 100 / 40 30 20 10 10 KLFT 97 73 97 74 98 / 30 30 20 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 29, 4:48 AM CDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 448 AM CDT MON JUN 29 2009 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-301045- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 448 AM CDT MON JUN 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A WEAK SURFACE FRONTAL BOUNDARY WILL MOVE ACROSS THE AREA AND STALL BETWEEN THE INTERSTATE 10 CORRIDOR AND THE COAST TONIGHT. A VERY MOIST AND UNSTABLE ATMOSPHERE WILL BE IN PLACE AHEAD OF THIS BOUNDARY. WITH DAYTIME HEATING...SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM...ESPECIALLY BETWEEN THE HIGHWAY 190 AND INTERSTATE 10 CORRIDORS. SOME OF THE STORMS COULD BECOME STRONG WITH FREQUENT TO NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. OUTSIDE OF AREAS THAT RECEIVE THE SHOWERS AND THUNDERSTORMS...CONDITIONS AGAIN WILL BE HOT WITH HIGH TEMPERATURES IN THE UPPER 90S AND AFTERNOON HEAT INDEX VALUES NEAR 105 DEGREES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:55 PM CDT | Special Marine Warning | LCH | 50 min | |
| Jun 29, 3:56 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 49 min |
| Jun 29, 4:13 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis, Lafayette, Saint Landry | 32 min |
| Jun 29, 4:33 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 42 min |
| Jun 29, 5:19 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Iberia, Jefferson Davis, Lafayette, Saint Martin, St. Mary and 1 more | 56 min |
| Jun 29, 6:21 PM CDT | Special Marine Warning | LCH | 54 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.